MAUDE Adverse Event Report: NEUROPACE, INC. NEUROPACE RNS SYSTEM

NEUROPACE, INC. NEUROPACE RNS SYSTEM
Model Number DL-344-10-K
Medical Device Problem Codes Signal Artifact/Noise (1036); Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The explanted lead was not returned to neuropace for analysis.Review of the rns neurostimulator ecogs and lead impedances confirmed that the ecog data were suggestive of a potential lead break.
 
Event or Problem Description
During a routine clinic appointment, the rns neurostimulator was interrogated, however impedance measurements would not read for the left depth lead, suggestive of a lead break.Further review of recorded ecogs noted that a change in the signals from the lead was noted around (b)(6) 2018.The patient did not recall a specific trauma or fall on or around that date but noted that he has a tendency to fall out of bed during generalized tonic-clonic seizures and hit his head on a nearby nightstand.No programming changes were made on the affected lead during the office appointment.During a routine rns battery replacement procedure performed on (b)(6) 2019, the affected lead was explanted and a new depth lead was implanted and connected.No complications were reported during the procedure.
 
Additional Manufacturer Narrative
(b)(4) the explanted lead was returned to neuropace for analysis.The investigation included visual inspection and electrical testing.Confirmed lead damage.We were unable to determine the cause of the damage to the lead coil.
 
Event or Problem Description
The product was received and investigated by neuropace.

Brand Name
NEUROPACE RNS SYSTEM
Common Device Name
NEUROPACE RNS SYSTEM
Manufacturer (Section D)
NEUROPACE, INC.
455 n. bernardo ave.
mountain view CA 94043
MDR Report Key8850710
Report Number3004426659-2019-00033
Device Sequence Number286414
Product Code PFN
UDI-Device Identifier00855547005014
UDI-Public010085554700501417200921
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberDL-344-10-K
Device Catalogue Number1007607
Device Lot Number24507-1-1-1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer08/02/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age24 YR